Alert archive / Michigan / Tornado Warnings in 2010
Tornado Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this tornado warning at Apr 6, 2010, 11:23 AM EDT for Ingham County, Jackson County, Michigan. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2010, 11:23 AM EDT (15:23 UTC)
- Expired
- Apr 6, 2010, 11:48 AM EDT
- In force
- 25 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Ingham County, MI, Jackson County, MI
The radar
The Detroit radar (KDTX), 81 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 9:26 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
523
WFUS53 KGRR 061523
TORGRR
MIC065-075-061600-
/O.NEW.KGRR.TO.W.0002.100406T1523Z-100406T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1123 AM EDT TUE APR 6 2010
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...
NORTHEASTERN JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN...
* UNTIL NOON EDT
* AT 1119 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR EATON RAPIDS...AND MOVING EAST AT
65 MPH.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
STOCKBRIDGE... LESLIE... KINNEVILLE...
EDEN... FITCHBURG... AURELIUS...
BUNKER HILL... ONONDAGA... DANSVILLE...
MILLVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING OBJECTS.
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4239 8414 4241 8455 4242 8467 4243 8460
4253 8461 4258 8414
TIME...MOT...LOC 1524Z 265DEG 57KT 4246 8449
$$
COBB1 follow-up statement
660
WWUS53 KGRR 061548
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1148 AM EDT TUE APR 6 2010
MIC065-075-061558-
/O.CAN.KGRR.TO.W.0002.000000T0000Z-100406T1600Z/
INGHAM MI-JACKSON MI-
1148 AM EDT TUE APR 6 2010
...THE TORNADO WARNING FOR NORTHEASTERN JACKSON AND SOUTHERN INGHAM
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4239 8414 4241 8455 4242 8467 4243 8460
4253 8461 4258 8414
TIME...MOT...LOC 1548Z 265DEG 57KT 4249 8398
$$
TJTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Apr 6, 8:00 AM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 6, 8:00 AM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 800 AM EDT TUE APR 6 2010 LATEST UPDATE...AVIATION... .SYNOPSIS...(515 AM EDT TUE APR 6 2010) MORE THUNDERSTORM DEVELOPMENT IS EXPECTED LATE THIS MORNING AND THIS AFTERNOON AND EVENING ALONG AND AHEAD OF A WARM FRONT THAT WILL CUT ACROSS THE CWA. TEMPERATURES WILL REACH INTO THE 70S SOUTH OF THE FRONT WHILE COOLER TEMPS IN THE 50S AND 60S WILL BE FOUND NORTH. SEVERE WEATHER IS POSSIBLE TODAY. && .SHORT TERM...(515 AM EDT TUE APR 5 2010) (TODAY THROUGH THURSDAY) WHILE WE WILL ENTER INTO A BIT OF A LULL THIS MORNING...THE WARM FRONT LIFTING INTO OUR CWA WILL POSE A HEIGHTENED RISK FOR SEVERE WEATHER TODAY. BOTH THE NAM AND GFS ARE SHOWING THE WARM FRONT REACHING THE I-96 REGION BY MID AFTERNOON. ALONG AND IMMEDIATELY AHEAD OF THE FRONT...THE ENVIRONMENT WILL BE SUPPORTIVE OF STRONG TO SEVERE THUNDERSTORMS. ML COMPUTED CAPE OF 500-1000 J/KG...ALONG WITH SFC VORT IN ASSOCIATION WITH THE FRONT AND GOOD 0-1 KM SRH ARE CAUSE FOR CONCERN. ALL SEVERE WEATHER THREATS ARE ON THE TABLE THIS AFTERNOON AND EVENING...INCLUDING ISOLATED TORNADOES. LOWER LCLS OF 1000-2000 FT ARE FORECAST TO OCCUR ALONG THE FRONT AS WELL. MTVS ARE POINTED AT THE CWA DURING THE AFTERNOON/EVENING AND MOISTURE FLUX CONV WILL BE PRESENT AS THE CONVECTION RE-FIRES. PWATS MAY REACH 1.3-1.4 INCHES IN SOME LOCATIONS. ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. THE SFC LOW WILL BE CROSSING THE SOUTHERN GREAT LAKES LATER WEDNESDAY AND PRECIPITATION SHOULD BE WINDING DOWN BY LATE WED/EARLY THU. CHILLY TEMPERATURES ARE ANTICIPATED THURSDAY WITH HIGHS STRUGGLING TO REACH THE UPPER 40S/NEAR 50. && .LONG TERM...(415 AM EDT MON APR 5 2010) (THURSDAY NIGHT THROUGH MONDAY) THE COOLER WEATHER CONTINUING INTO FRIDAY IS BRIEF AS PROGRESSIVE PATTERN ALOFT RESULTS IN THE H5 TROUGH OVER THE REGION BEING BOOTED OUT BY 12Z SATURDAY. A RISK OF FROST AND/OR FREEZING TEMPERATURES STILL EXISTS FOR THURSDAY NIGHT AND FRIDAY NIGHT DEPENDING ON EXTENT OF CLEARING AND WIND SPEEDS. VEGETATION IS WAY AHEAD OF SCHEDULE THIS YEAR SO ALTHOUGH NOT UNUSUAL TO GET A FREEZE IN EARLY APRIL IT IS SOMETHING THAT FARMERS AND GARDENERS ARE PROBABLY VERY CONCERNED ABOUT. DIGGING LONGWAVE TROUGH OVER THE WRN UNITED STATES LEADS TO RISING HEIGHTS OVER THE ERN HALF OF THE NATION THIS WEEKEND AND AN EVENTUAL RENEWAL OF UPPER LEVEL RIDGING. THUS ANOTHER WARM UP LOOKS TO BE IN STORE BEGINNING SATURDAY AND HAVE NUDGED UP TEMPS ACCORDINGLY. HAVE KEPT THINGS DRY THROUGH MONDAY AS IT APPEARS NO APPRECIABLE RETURN FLOW DEVELOPS UNTIL MID WEEK. && .AVIATION...(800 AM EDT TUE APR 6 2010) NEXT CLUSTER OF SHWRS AND TSTMS WAS APPROACHING FROM THE WEST AND SHOULD ARRIVE AT MKG AROUND 13Z AND LAN/JXN AROUND 15Z. THIS WILL PROBABLY BE A QUICK-HITTER OF ONLY AN HOUR OR TWO OF THUNDER ALONG THE I-94 CORRIDOR.... WITH THE WARM FRONT PUSHING JUST NORTH OF THERE TOWARD 18Z. CONDITIONS WILL LIKELY BECOME VFR WITH SOUTH WINDS BECOMING GUSTY 15-25 KNOTS ONCE THE WARM FRONT PUSHES NORTH THIS AFTERNOON. THEN NEXT CHC OF THUNDER FOR I-94 CORRIDOR PROBABLY NOT TIL AFTER 06Z TONIGHT. VERY DIFFICULT/LOW CONFIDENCE FCST FOR THE I-96 CORRIDOR. THIS ROUND OF CONVECTION APPROACHING FROM THE WEST WILL PROBABLY LINGER LONGER THAN FOR THE I-94 CORRIDOR AREA AND PREVENT MUCH OF A NWD SURGE OF THE WARM FRONT... SO BELIEVE THE FRONT WILL NOT MAKE IT MUCH FARTHER NORTH I-96. WILL THEREFORE KEEP MKG/GRR/LAN IFR MOST OF THE TAF PERIOD WITH LINGERING SHOWERS/LGT FOG AFTER THE THUNDER THREAT DIMINISHES LATER THIS MORNING. && .MARINE...(415 AM EDT TUE APR 6 2010) SHOWERS AND STORMS WILL POSE A THREAT TO MARINERS THROUGH WEDNESDAY. THE GREATEST WAVE HEIGHTS WILL COME WEDNESDAY AND WEDNESDAY NIGHT...WITH 2 TO 4 FOOTERS POSSIBLE. && .HYDROLOGY...(415 AM EDT TUE APR 6 2010) RIVER RISES ARE EXPECTED OVER THE NEXT COUPLE DAYS AS SIGNIFICANT RAINFALL ON THE ORDER OF 1 TO 2 INCHES THROUGH LATE WEDNESDAY IS ANTICIPATED. LOCALIZED FLASH FLOODING IS POSSIBLE IN THE STRONGEST STORMS ON TUESDAY. && .FIRE WEATHER...(415 AM EDT TUE APR 6 2010) GIVEN THE EXPECTED RAINFALL...LITTLE IF ANY FIRE WEATHER THREAT IS PRESENT FOR THE ENTIRE GRR CWA. CONDITIONS WILL NOT DRY OUT UNTIL THURSDAY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI....NONE. LM....NONE. && SYNOPSIS: HOVING/LAURENS SHORT TERM: HOVING/LAURENS LONG TERM: MEADE AVIATION: MEADE MARINE: HOVING HYDROLOGY: HOVING FIRE WEATHER: HOVING
Hazardous weather outlook, Apr 6, 5:10 AM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 510 AM EDT TUE APR 6 2010 MIZ037>040-043>046-050>052-056>059-064>067-071>074-070815- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 510 AM EDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL OF THE AREA TODAY AND TONIGHT. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH...BUT ISOLATED TORNADOES ARE POSSIBLE AS WELL. THUNDERSTORM MOVEMENT WILL BE EAST AT 40 TO 60 MPH. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR AND COULD RESULT IN URBAN AND SMALL STREAM FLOODING WHERE STORMS PERSIST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT... PARTICULARLY SOUTH OF A LANSING TO SOUTH HAVEN LINE. SIGNIFICANT RISES ON AREA RIVERS ARE POSSIBLE THROUGH THE WEEKEND AS TOTAL RAINFALL BY THURSDAY MORNING COULD EXCEED THREE INCHES. FROST AND FREEZING TEMPERATURES ARE POSSIBLE THURSDAY NIGHT AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT... AND ALSO WEDNESDAY AND WEDNESDAY NIGHT. LMZ844>849-070815- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 510 AM EDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH... BUT ISOLATED TORNADOES ARE POSSIBLE AS WELL. THUNDERSTORM MOVEMENT WILL BE EAST AT 40 TO 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT... PARTICULARLY SOUTH OF SOUTH HAVEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT... AND ALSO WEDNESDAY AND WEDNESDAY NIGHT. MEADE
In the hours before
Local storm report, Apr 6, 10:51 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1051 AM EDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM HAIL CLARKSVILLE 42.84N 85.24W
04/06/2010 E0.50 INCH IONIA MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, Apr 6, 10:57 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1057 AM EDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HAIL BYRON CENTER 42.81N 85.72W
04/06/2010 M0.75 INCH KENT MI BROADCAST MEDIA
1025 AM HAIL DORR 42.73N 85.72W
04/06/2010 M0.75 INCH ALLEGAN MI BROADCAST MEDIA
HAIL FELL FOR 8 TO 10 MINUTES
1026 AM HAIL DUTTON 42.84N 85.59W
04/06/2010 M0.75 INCH KENT MI BROADCAST MEDIA
1033 AM FLOOD JENISON 42.91N 85.82W
04/06/2010 OTTAWA MI BROADCAST MEDIA
2 FEET OF STANDING WATER IN ROAD
&&
JKLocal storm report, Apr 6, 11:04 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1104 AM EDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM HAIL BELLEVUE 42.44N 85.02W
04/06/2010 M0.25 INCH EATON MI TRAINED SPOTTER
&&
JKLocal storm report, Apr 6, 11:06 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1106 AM EDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM HAIL BELLEVUE 42.44N 85.02W
04/06/2010 M0.75 INCH EATON MI TRAINED SPOTTER
&&
JKLocal storm report, Apr 6, 11:11 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1111 AM EDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM HAIL GRAND LEDGE 42.75N 84.75W
04/06/2010 E0.25 INCH EATON MI STORM CHASER
&&
MKALEMBKLocal storm report, Apr 6, 11:17 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1117 AM EDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM HAIL POTTERVILLE 42.63N 84.74W
04/06/2010 E0.25 INCH EATON MI TRAINED SPOTTER
1114 AM HAIL POTTERVILLE 42.63N 84.74W
04/06/2010 E0.25 INCH EATON MI TRAINED SPOTTER
&&
MKALEMBKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:36 PM EDT | Special Weather Statement | GRR | Allegan, Van Buren | 54 min |
| Apr 5, 11:29 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Kalamazoo, Van Buren | 46 min |
| Apr 6, 12:09 AM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo | 51 min |
| Apr 6, 12:21 AM EDT | Special Marine Warning | GRR | 34 min | |
| Apr 6, 12:48 AM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Clinton, Eaton, Ingham, Ionia, Jackson | 42 min |
| Apr 6, 2:07 AM EDT | Special Weather Statement | GRR | Barry, Clinton, Eaton, Ingham | 53 min |
| Apr 6, 3:42 AM EDT | Special Weather Statement | GRR | Allegan, Barry, Calhoun, Ionia, Kalamazoo, Van Buren | 78 min |
| Apr 6, 9:10 AM EDT | Special Marine Warning | GRR | 58 min | |
| Apr 6, 9:33 AM EDT | Special Weather Statement | GRR | Kent, Ottawa | 57 min |
| Apr 6, 9:41 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Kalamazoo, Van Buren | 49 min |
| Apr 6, 9:45 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Kent, Muskegon, Ottawa | 45 min |
| Apr 6, 10:23 AM EDT | River Flood Advisory | GRR | Ionia | 8 days |
| Apr 6, 10:23 AM EDT | River Flood Advisory | GRR | Ingham | 7 days |
| Apr 6, 10:23 AM EDT | River Flood Advisory | GRR | Clinton | 60 hr |
| Apr 6, 10:23 AM EDT | River Flood Advisory | GRR | Clinton | 10 days |
| Apr 6, 10:23 AM EDT | River Flood Advisory | GRR | Ionia | 49 hr |
| Apr 6, 10:27 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Calhoun, Eaton, Ionia, Kalamazoo and 2 more | 48 min |
| Apr 6, 11:02 AM EDT | Severe Thunderstorm Warning | GRR | Clinton, Eaton, Ingham, Ionia | 43 min |
| Apr 6, 11:20 AM EDT | Tornado Warning | GRR | Eaton, Ingham, Jackson | 25 min |
| Apr 6, 1:59 PM EDT | River Flood Advisory | GRR | Kent | 6 days |
Nearby
Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.